Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Cymbalta for pain

I wanted to know if anybody has had good luck with Cymbalta for pain(low back) ? I had surgery in May for L4 nerve root compression from a ruptured disc and I have recently developed back pain. I plan to see my neurosurgeon this week to check this out but meanwhile I have been walking around crying. Some because of the pain and mostly because of my life has been put on hold since last December! One false move shoveling snow and I went from running 6 days a week to barely walking. This has been so depressing.
I finally saw a psychiatrist yesterday and she suggested Cymbalta . For a few months.

Any experience with this drug. I am not one that likes to take medicine.


  • is commonly used to treat neuropathic pain , and also to treat depression. Usually, the doctors will start with the lowest effective dose and then if needed go up in dose at a later time. Like all medications, make sure to read the pharmacy /drug information they give you and don't stop it suddenly. If you want to stop taking it , talk to your doctor about reducing the dosage.
  • I personally didn't like it because it made me sick to my stomach whenever I took it. Plus, it messed with my head. Some folks have had some relief from it though.
    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • Liz53Liz53 MissouriPosts: 142
    Took Cymbalta yesterday and felt very dizzy all day. Yes I am depressed but I know why. I am not taking this stuff! Maybe it helps some but not for me.
  • Is tricky because our bodies have to adjust and this takes a while. When you were at the P-docs did you get anything for anxiety or a sleep aid? Or are you sleeping okay? You might want to try the cymbalta again but give it a week or two so your body can adjust. How much cymbalta were you prescribed?
  • Liz53Liz53 MissouriPosts: 142
    edited 09/28/2013 - 4:17 PM
    The dose prescribed was 30 mg to start but I feel I am very intolerant of most meds. I also experience some feeling of shortness of breath but think it is caused by the constant back pain. Anyone else with this?? I was prescribed anti anxiety meds but have not tried them yet. Sleeping is ok at this time.
  • If you are feeling short of air (SOA), call your doctor and let him/her know. Don't mean to scare you but respiratory depression can lead to other, more serious issues. It could be the pain causing the SOA, but your doctor needs to evaluate it to make sure.

    If you start to get lethargic, bluish fingertips or slightly blue lips, go to the ER.

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • Liz53Liz53 MissouriPosts: 142
    Thanks for your message. I am aware of breathing issues and have had all of this medically evaluated. Things checked out fine but I continue to feel this symptom ,almost like not being able to get a deep breath in. I think it is related to the back pain or possibly anxiety. It is not noticeable all the time and seems worse when I am sitting around worried about this mess. I did have a repeat MRI yesterday and will see my neurosurgeon tomorrow. Hope to at least know if I have a new problem or a re- herniation ??
    Very tired of back pain!
  • Cymbalta took a while to get used to, I was so nauseous and dizzy for 2 weeks, then I felt the benefits. I have been on it for 3 years and haven't had any problems except that first 2 weeks (best part was I lost 10lbs because of the nausea)
    Recently I increased my dose, but then my cholesterol increased. So I am back on the lower dose, it didn't make that much difference in pain levels
  • I have been on Cymbalta for a little over a year and even though it helped with pain it did nothing for depression especially after 3 surgeries in 18 months. I have been on 90 mg for past 8 months and am down to 30 mg as of tonight. I had a really bad week with the reduction to 60 mg. Very agitated and felt like I wanted to punch someone. I would fly off the handle and my poor family is steering clear of me :( I have never had such a problem with withdrawal symptoms...not even narcotics. Just my experience :/

Sign In or Register to comment.